Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

August 19, 2021Escambia County, Alabama

NWS Mobile, AL issued this special weather statement at Aug 19, 2021, 1:10 PM CDT for Escambia County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2021, 1:10 PM CDT (18:10 UTC)
Expired
Aug 19, 2021, 2:00 PM CDT
In force
50 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
40

County Escambia County, AL

The radar

The Mobile radar (KMOB), 93 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2791 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2791 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

881 
WWUS84 KMOB 191810
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
110 PM CDT Thu Aug 19 2021
 
ALZ059-FLZ201-203-191900-
Escambia AL-Escambia Inland FL-Santa Rosa Inland FL-
110 PM CDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of south central
Escambia, northwestern Santa Rosa and north central Escambia Counties
through 200 PM CDT...

At 110 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Bratt, or 8 miles southwest of Century, moving
northeast at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Century, Flomaton, Jay, Pollard and Bratt. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3076 8728 3083 8747 3112 8738 3101 8709
TIME...MOT...LOC 1810Z 204DEG 10KT 3087 8735 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 19, 12:51 PM CDT, 19 minutes earlier.

Area forecast discussion, Aug 19, 12:51 PM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1251 PM CDT Thu Aug 19 2021

.NEAR TERM /Now Through Friday/...Currently, an upper level ridge
over the northern Gulf coast continues to shift west, eventually
building north along the Mississippi River Friday as an upper level
low over the northeastern Conus shifts south. A surface trough
stretches southwest over the Appalachians to the Southeast,
splitting a weakly organized surface high over the Southeast. Some
westward shifting of the portion of the surface ridge over Gulf
occurs, bringing a more westerly low level flow to the forecast
area. A northwest to southeast gradient in moisture levels was
analyzed over the forecast area late this morning, ranging from 2.0"-
2.2" northwest of the Alabama River to 1.8"-2.0" southeast. Guidance
is advertising the moister air over northwestern portions of the
forecast area shifting southeast, encompassing more of the forecast
area. By Friday evening, precipitable h20 levels over the entire
forecast area rise into the 2.0"-2.5" range. The latest radar loop
shows scattered to numerous rainshowers with a few embedded
thunderstorms over the forecast area with the greatest concentration
being in the moister airmass northwest of the Alabama.

For this afternoon, highest rain chances remain over the
northwestern half of the forecast area, in the moister air. There
remains a moderate to high chance of damaging downburst winds, with
MlCapes topping out in the 2500-2800J/kg range (2000J/kg or below
southeast of the Alabama), and DCapes topping out in the 700-900J/kg
range. Am still anticipating temperatures topping out in the 90-94
degree range northwest of the Alabama due to the increased cloud
cover and rain cooling, with mid to upper 90s southeast due to
better heating and upper subsidence. Heat Indices still expected to
generally top out in the 101-106 degree range, with a few localities
seeing higher.

Tonight, as the moister air shifts southeast over the forecast area,
this afternoon's rain is expected to last well into the evening
hours before dying off. Am still anticipating convection to
redevelop offshore late tonight as air temperatures over the water
cool to just below water temperatures. With the moist airmass and
residual cloud cover from the day/evenings convection lasting
longer, temperatures falling to levels a bit above seasonal norms
are expected. Low temperatures in the low to mid 70s inland, mid to
upper 70s along the coast.

Friday, with a moist airmass in place, upper subsidence from the
upper ridge decreasing, and some upper level shortwave energy
passing over the forecast area, scattered to numerous showers and
thunderstorms are expected, mainly over our inland counties. The
highest chance of any strong to marginally severe storms shifts to
over our coastal counties, with the best daytime heating and
instability. Instability levels remain rather low, though, topping
out in the 1500-2000J/kg range. DCapes also remain low, topping out
around 400J/kg. Temperatures will see a downward trend from today,
with greater cloud cover inhibiting daytime heating and more rain
cooling from the convection expected to develop. High temperatures
ranging from the upper 80s north of Highway 84 to low 90s along the
I-10 corridor are expected.
/16

&&

.AVIATION...
18Z issuance...At 17z, general VFR conditions were noted with
isolated to scattered rainshowers and thunderstorms. South to
southwest winds 5 to 10 knots were observed across the forecast area.

The convection this afternoon will bring local drops to low end MVFR
levels. Tonight, general VFR conditions are expected, with winds
becoming a light westerly. Friday will see scattered to numerous
showers and thunderstorms, dropping generally VFR conditions to low
to mid MVFR levels at times in the late morning through afternoon.
Northwest to west winds 5 to 10 knots are expected.
/16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from 6 PM CDT this evening through late
     Friday night for ALZ265-266.

FL...High Rip Current Risk from 6 PM CDT this evening through late
     Friday night for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Aug 19, 12:55 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
1255 PM CDT Thu Aug 19 2021

ALZ053>055-191845-
Clarke AL-Wilcox AL-Monroe AL-
1255 PM CDT Thu Aug 19 2021

...Strong thunderstorms will impact portions of north central
Monroe, northeastern Clarke and southwestern Wilcox Counties through
145 PM CDT...

At 1254 PM CDT, Doppler radar was tracking strong thunderstorms
near Fulton, or 6 miles north of Grove Hill, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Thomasville, Grove Hill, Whatley, Pine Hill and Fulton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3161 8781 3186 8787 3202 8751 3162 8739
TIME...MOT...LOC 1754Z 257DEG 16KT 3180 8774

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 19, 1:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
110 PM CDT Thu Aug 19 2021

ALZ059-FLZ201-203-191900-
Escambia AL-Escambia Inland FL-Santa Rosa Inland FL-
110 PM CDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of south central
Escambia, northwestern Santa Rosa and north central Escambia Counties
through 200 PM CDT...

At 110 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Bratt, or 8 miles southwest of Century, moving
northeast at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Century, Flomaton, Jay, Pollard and Bratt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3076 8728 3083 8747 3112 8738 3101 8709
TIME...MOT...LOC 1810Z 204DEG 10KT 3087 8735

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 11:04 PM CDTRip Current StatementMOBBaldwin, Mobile3 days
Aug 19, 12:55 PM CDTSpecial Weather StatementMOBClarke50 min
Aug 19, 4:52 PM CDTSpecial Weather StatementMOBChoctaw53 min
Aug 19, 5:29 PM CDTAreal Flood AdvisoryMOBChoctaw3 hr
Aug 19, 6:31 PM CDTSpecial Weather StatementMOBButler59 min
Aug 19, 6:59 PM CDTSpecial Weather StatementMOBClarke61 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.